Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 11, 2000, 12:28 PM EST for Marshall County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2000, 12:28 PM EST (17:28 UTC)
- Expired
- Feb 11, 2000, 4:30 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 111732 FFWPBZ WVC051-112130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1228 PM EST FRI FEB 11 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 430 PM EST * AT 1230 PM EST EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING ALONG FISH CREEK FROM ICE JAMS. PARTS OF FISH CREEK ROAD HAD FLOODING. <<CALL TO ACTION>>ICE MOVING DOWN FISH CREEK THIS AFTERNOON CAN JAM AND CAUSE ADDITIONAL FLOODING. ADJACENT ROADWAYS AND LOW LYING AREAS ALONG FISH CREEK AND OTHER SMALL STREAMS CAN BE SUBJECT TO FLASH FLOODING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 10:45 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 11, 10:45 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 AM EST FRI FEB 11 2000 RUC SHOWS SUBFREEZING AIR ENTERING LOWLEVELS OF OHIO HEADWATERS. PRECIPITATION HAS BEGUN THE CHANGEOVER FROM LIGHT RAIN AND DRIZZLE TO LIGHT FREEZING DRIZZLE AND SNOW GRAINS. RUC AND MESOETA FORECAST SOUNDINGS SUPPORT THE CONTINUATION OF THIS SCENARIO THIS AFTERNOON IN AREAS FARTHER SOUTHEAST. SINCE PRECIPITATION APPEARS TO ONLY ACCUMULATE TRACE AMOUNTS WILL HOLD OFF ON EXTENDING WINTER WEATHER ADVISORIES CURRENTLY IN CLEVELAND CWA FARTHER SOUTHEAST BUT WILL MONITOR CLOSELY...PER COORDINATION WITH WFO CLE. OTHER CONCERN IS ICE JAMMING ON AREA CREEKS. HAVE ISSUED FFA FOR BELMONT COUNTY OH PER REPORTS OF ICE JAMMING FROM COUNTY EMA. ...GIORDANO .PBZ... MD...NONE. OH...FLASH FLOOD WATCH UNTIL 1000 PM EST FRIDAY FOR ZONE OHZ059. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.